







Briefing Notes

Unsafe medication practices and **medication errors** are leading causes of avoidable harm in health care across the world. Medication errors occur when weak medication systems, and human factors such as fatigue, poor environmental conditions, or staff shortages, affect prescribing, transcribing, dispensing, administration, and monitoring practices, which can then result in severe patient harm, disability, and even death. The ongoing COVID-19 pandemic has significantly exacerbated the risk of medication errors and associated medication-related harm.

To commemorate the day by following this year's theme of "Medication Without Harm" by WHO, the **Patient Academy for Innovation and Research (PAIR)** in partnership with the **Organisation of Pharmaceutical Producers of India (OPPI)** and **Dakshayani and Amaravati Health and Education (DakshamA Health)** is organizing the **World Patient Safety Day 2022** with the theme "*Role of stakeholders in GPSAP in the country context to ensure medication safety*" that will bring all the stakeholders to discuss their roles in ensuring medication safety and reducing medication-related harm through strengthening systems and practices of medication use, making the process of medication safer and free from harm, and galvanizing action on the Challenge by calling on all stakeholders to prioritize medication safety and address unsafe practices and system weaknesses.

World Patient Safety Day 2022 – "Medication without Harm"

15th September 2022

15:00 - 16:30 IST

"Role of stakeholders in GPSAP in the country context to ensure medication safety"

Session	15 th Sept,2022 15:00 – 16:30 IST	Session Name, Description and Speakers
Introduction & Summary of six webinars on "Medication without Harm"	15:00-15:15 (15 mins)	Speaker: Dr Ratna Devi (Moderator) Chair, ISPOR Patient Council, Director, Patient Academy for Innovation and Research Dr. Ratna will set the context of the event and give a summary of the series of six webinars on "Medication without Harm".
Presentation - A Knowledge, Awareness, and Practice Study on	15:15-15:30 (15 mins)	Ankit Dabra/Tamanna Sachdeva The results will be presented of the Patient Safety Survey – Assessing awareness, knowledge, and practice of people living with NCDs on patient safety in India.











Patient Safety in PLWNCDs in India		
		Thank you, Ankit/Tamanna, and invite Dr. JN Srivastava
Role of stakeholders in implementing GPSAP 2021-30	15:30-15:40 (10 mins)	Topic: High reliability systems under GPSAP to ensure medication safety Speaker: Dr. JN Srivastava, Advisor – Quality Improvement, National Health Systems Resource Centre
		 In this session the speaker will talk about: Transparency, openness, and No blame culture. Government initiatives to ensure medication safety Leadership capacity for clinical and managerial functions Human factors/ ergonomics for health systems resilience Medication safety in emergencies and settings of extreme adversity
		Thank you Dr. JN Srivastava and invite Mr. Vivek
	15:40-15:50 (10 mins)	Topic: Synergy, partnership and solidarity under GPSAP to ensure medication safety Speaker: Mr. Vivek Seigell, Director General OPPI
		 This session will highlight: Stakeholders' engagement to ensure medication safety Patient safety networks and collaboration Digital system for monitoring and access the right information of the products Communication system support on safe medication system Cross geographical and multisectoral initiatives for medication safety
		Thank you Mr. Vivek and invite Ms. Arshia
	15:50-16:00 (10 mins)	Topic: Patient and family engagement under GPSAP to ensuremedication safetySpeaker: Ms. Arshia Bhandari, Patient Safety Advocate,Pharmacovigilance Expert, Founder PhVFIT
		 This session will cover the following important points: Co-development of policies and programmes with patients Learning from patient experience for medication safety Role of patient advocates and patient safety champions Patient safety incident disclosure to victims Information and education to patients and families
		Thank you Ms. Arshia and invite Mr. Amrahi
	16:00-16:10 (10 mins)	Topic: Health worker, education, skills, and safety under GPSAP to ensure medication safety











		Speaker: Mr. Amrahi Buang, <i>Malaysian Pharmacists Society</i> (MPS)
		 The session will focus on the following sub-topics: Medication safety in professional education and training Centres of excellence for patient safety education and training Patient safety competencies as regulatory requirements Linking patient safety with appraisal system of health workers Safe working environment for health workers
		Thank you Mr. Amrahi and Closing remarks
Closing Remarks	16:10-16:30 (20 mins)	Conclusion and Q/A Speaker: Dr. Ratna Devi, Chair, ISPOR Patient Council, Director, Patient Academy for Innovation and Research

